On the Minimum Rank of a Generalized Matrix Approximation Problem in the Maximum Singular Value Norm
2010 (English)In: Proceedings of the 19th International Symposium on Mathematical Theory of Networks and Systems, MTNS 2010, 2010, 227-234 p.Conference paper (Refereed)
In this paper theoretical results regarding a generalizedminimum rank matrix approximation problem in themaximum singular value norm are presented. Using the idea ofprojection, the considered problem can be shown to be equivalentto a classical minimum rank matrix approximation whichcan be solved efficiently using singular value decomposition. Inaddition, as long as the generalized problem is feasible, it isshown to have exactly the same optimal objective value as thatof the classical problem. Certain comments and extensions ofthe presented theorem are included in the end of the paper.
Place, publisher, year, edition, pages
2010. 227-234 p.
IdentifiersURN: urn:nbn:se:kth:diva-82400OAI: oai:DiVA.org:kth-82400DiVA: diva2:498202
the 19th International Symposium on Mathematical Theory of Networks and Systems. Budapest, Hungary. 5–9 July, 2010
QC 201204242012-02-112012-02-112012-04-24Bibliographically approved